ISSN : 2146-3123
E-ISSN : 2146-3131

Isoniazid Intoxication: Three Case Reports
Tülin Dede 1, Şehnaz Aydemir 1, Hayri Levent Yılmaz 2, Dinçer Rıza Yıldıztaş 3
1Çukurova Üniversitesi Tıp Fakültesi, Çocuk Sağlığı ve Hastalıkları Anabilim Dalı, Adana
2Çukurova Üniversitesi Tıp Fakültesi, Çocuk Acil Tıp Birimi, Adana
3Çukurova Üniversitesi Tıp Fakültesi, Çocuk Yoğun Bakım Bilim Dalı, Adana
DOI : 10.5174/tutfd.2009.01027.1
Pages : 431-434

Abstract

Tuberculosis is still an important health problem in our country as its prevalence has increased in recent years. Isoniazid is one of the most commonly used antituberculous drugs because it is cheap and efficacious. When administered at high doses; it can cause convulsions, metabolic acidosis, lactic acidosis, rhabdomyolisis, coma, and even death. The basis of therapy consists of parenteral pyridoxine administration in a dose equivalent to that of the ingested isoniazid. Here we reported three cases of acute isoniazid intoxication presenting with convulsions and aimed to discuss the clinical signs, pathophysiology, and treatment of isoniazid intoxication.

Keywords : Isoniazid intoxication; convulsion; children; vitamin B6 therapy
Viewed : 2809
Downloaded : 1010